Alert archive / Idaho / High Wind Warnings in 2022
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Mar 19, 2022, 8:43 PM MDT for 5 counties in Idaho. It took effect at Mar 20, 2022, 4:00 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 8:43 PM MDT (02:43 UTC)
- In effect from
- Mar 20, 2022, 4:00 AM MDT
- Expired
- Mar 20, 2022, 9:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 69 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4138 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS75 KPIH 200243 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 843 PM MDT Sat Mar 19 2022 IDZ055>057-201200- /O.UPG.KPIH.WI.Y.0001.220320T1000Z-220321T0300Z/ /O.NEW.KPIH.HW.W.0001.220320T1000Z-220321T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 843 PM MDT Sat Mar 19 2022 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. Sustained winds up to 45 mph and gusts over 65 mph are possible across the higher elevations. * WHERE...Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Holbrook and Yale. This includes I 84 from the Utah border to the I 86 interchange. * WHEN...From 4 AM to 9 PM MDT Sunday. * IMPACTS...Damaging winds are possible along with possible power outages. Travel will be difficult, especially for high profile vehicles. Pockets of blowing dust are also possible where any fields might have been plowed recently. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ051-201200- /O.CON.KPIH.WI.Y.0001.220320T1000Z-220321T0300Z/ Shoshone/Lava Beds- Including the cities of Shoshone, Richfield, and Carey 843 PM MDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Shoshone, the Lava Beds, Richfield and Carey. * WHEN...From 4 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
443 WWUS75 KPIH 200255 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Pocatello ID 855 PM MDT Sat Mar 19 2022 IDZ055>057-201200- /O.UPG.KPIH.WI.Y.0001.220320T1000Z-220321T0300Z/ /O.COR.KPIH.HW.W.0001.220320T1000Z-220321T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 855 PM MDT Sat Mar 19 2022 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. Sustained winds up to 45 mph and gusts over 65 mph are possible across the higher elevations. * WHERE...Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Holbrook and Yale. This includes I 84 from the Utah border to the I 86 interchange. * WHEN...From 4 AM to 9 PM MDT Sunday. The strongest winds will be from around sunrise through early afternoon. * IMPACTS...Damaging winds are possible along with possible power outages. Travel will be difficult, especially for high profile vehicles. Pockets of blowing dust are also possible where any fields might have been plowed recently. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ IDZ051-201200- /O.CON.KPIH.WI.Y.0001.220320T1000Z-220321T0300Z/ Shoshone/Lava Beds- Including the cities of Shoshone, Richfield, and Carey 855 PM MDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Shoshone, the Lava Beds, Richfield and Carey. * WHEN...From 4 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
262 WWUS75 KPIH 200844 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 244 AM MDT Sun Mar 20 2022 IDZ055>057-202100- /O.CON.KPIH.HW.W.0001.220320T1000Z-220321T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 244 AM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. Sustained winds up to 45 mph and gusts over 65 mph are possible across the higher elevations. Wind speeds should begin to subside into Advisory levels by noon. * WHERE...Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Holbrook and Yale. This includes Interstate 84 from the Utah border to the Interstate 86 interchange. * WHEN...From 4 AM to 9 PM MDT Sunday. The strongest winds will be from around sunrise through noon. * IMPACTS...Damaging winds are possible along with possible power outages. Travel will be difficult, especially for high profile vehicles. Blowing snow with blizzard-like conditions are possible over mountain ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ051-202100- /O.CON.KPIH.WI.Y.0001.220320T1000Z-220321T0300Z/ Shoshone/Lava Beds- Including the cities of Shoshone, Richfield, and Carey 244 AM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Shoshone, Richfield, and Carey. * WHEN...From 4 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
552 WWUS75 KPIH 201942 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 142 PM MDT Sun Mar 20 2022 IDZ055>057-210300- /O.CON.KPIH.HW.W.0001.000000T0000Z-220321T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 142 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. Sustained winds up to 45 mph and gusts over 65 mph are possible across the higher elevations. * WHERE...Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Holbrook and Yale. This includes Interstate 84 from the Utah border to the Interstate 86 interchange. * WHEN...through 9 PM MDT Sunday. * IMPACTS...Damaging winds are possible along with possible power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ051-210300- /O.CON.KPIH.WI.Y.0001.000000T0000Z-220321T0300Z/ Shoshone/Lava Beds- Including the cities of Shoshone, Richfield, and Carey 142 PM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Shoshone, Richfield, and Carey. * WHEN...From 4 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
910 WWUS75 KPIH 210234 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 834 PM MDT Sun Mar 20 2022 IDZ055>057-210345- /O.EXP.KPIH.HW.W.0001.000000T0000Z-220321T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 834 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds continue to diminish across the warning area, therefore the warning will expire as scheduled at 9 PM. That said, gusty winds over 35 mph will persist through the rest of the evening and potentially overnight. $$ IDZ051-210345- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-220321T0300Z/ Shoshone/Lava Beds- Including the cities of Shoshone, Richfield, and Carey 834 PM MDT Sun Mar 20 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds continue to diminish across the advisory area, therefore the advisory will expire as scheduled at 9 PM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Mar 19, 1:06 PM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Mar 19, 1:06 PM MDT, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 106 PM MDT Sat Mar 19 2022 .SHORT TERM...Tonight through Sunday night. Strong cold front expected to sweep through the region tonight into early Sunday morning. A few light showers may be possible ahead of the front, but the main area of rain and snow will occur along and behind the front. Snow levels for this event start high, generally around 6500 feet before falling to valley floors Sunday morning. Strong winds will accompany the front through the Magic Valley with a wind advisory in place beginning late tonight and continuing into Sunday evening. Experimental NBM winds are strongly suggesting high wind warning level winds could occur. However none of the ensemble data supports this and the high-resolution models don't seem to indicate it as well. With that said, experience in strong wind event show that the operational NBM is usually way too light. Did increase winds and think wind gusts around 50 mph will be common in the advisory area. Wind gusts approaching 60 mph are possible in typically windy locations in south central Idaho such as the Yale area on I-84 and around the benches. These winds will likely help to cut off the precipitation before rain can changeover to snow in the Magic Valley. Further east, winds drop off pretty quickly and a rain to snow changeover is expected along the I-15 corridor with an inch or two of snow possible Sunday morning in the valleys. The snow will stall across the eastern highlands allowing for more impressive snow totals there. 2 to 4 inches remains possible in the lower elevations with 5 to 8 inches likely on ridges and mountain tops. The GFS continues to support the formation of a convergence band Sunday afternoon into Sunday evening across the eastern Snake Plain while the NAM doesn't pick up on this quite so much. If this develops an additional inch or so of snow is possible. In terms of snow probabilities for this event, both Idaho Falls and Pocatello have a greater than 75 percent chance of seeing at least 1 inch and roughly a 40 percent chance of seeing more than 2 inches. Both Soda Springs and Driggs has greater than a 67% chance of seeing more than 2 inches but less than 25% chance of seeing more than 4 inches. The odds increase towards Island Park who have a 45% chance of exceeding 4 inches. 13 .LONG TERM...Monday through Saturday. Ridging will amplify over the area through Wednesday. EFI shows no impactful weather in the long- term periods, though it is showing a trend towards warmer temperatures through the end of the week. The forecast bears that out with highs getting into the 60 by Wednesday across the Snake Plain. By Friday and Saturday, highs will be in the mid-60s. We're keeping an eye on a short wave coming across the ridge on Thursday. This may trigger a few light showers in the Central Mountains and Eastern Highlands. Ridging gets re-established Friday and Saturday, continuing the warming trend with ensembles starting to show 70 degree temperatures among a few members, but averaging highs in the mid to upper 60s. Hinsberger && .AVIATION...A strong surface cold front is just making landfall this afternoon, and should arrive in East Idaho tonight. Main challenges will be timing the onset of the precipitation, and timing the change- over from rain to snow as the front passes west to east across the state. Strong southerly winds are expected ahead of the front with VFR conditions. With the approach of precip, ceilings will drop-- most likely to MVFR, though HREF supports a few scenarios where IFR/LIFR is possible. Visibility should stay VFR until the changeover to snow (around 12Z-15Z tomorrow). At this point, visibility will likely drop to IFR at least, perhaps briefly LIFR. Winds behind the front will be strong, especially at BYI, starting around 06Z to 09Z. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 AM to 9 PM MDT Sunday for IDZ051-055>057. Winter Weather Advisory from 4 AM to 9 PM MDT Sunday for IDZ060- 063-064-066. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:11 AM MDT | Snow Squall Warning | PIH | Bannock, Bingham, Power | 64 min |
| Mar 20, 9:20 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Oneida, Power | 115 min |
Nearby
High Wind Warnings in Idaho, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.